Alert archive / North Dakota / High Wind Watches in 2013
High Wind Watch 2, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind watch at Jan 18, 2013, 4:09 AM CST for 21 counties in North Dakota. It took effect at Jan 19, 2013, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 18, 2013, 4:09 AM CST (10:09 UTC)
- In effect from
- Jan 19, 2013, 6:00 AM CST
- Expired
- Jan 18, 2013, 3:47 PM CST
- In force
- Issued by
- NWS Bismarck, ND
All 21 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.2 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 451 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442 WWUS73 KBIS 181009 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 409 AM CST FRI JAN 18 2013 ...HIGH WIND WATCH SATURDAY FOLLOWED BY BITTERLY COLD CONDITIONS THROUGH MONDAY... .A STRONG COLD FRONT WILL SWEEP THROUGH THE STATE...ENTERING THE NORTH EARLY SATURDAY MORNING...MOVING THROUGH THE ENTIRE STATE BY SATURDAY AFTERNOON. VERY STRONG NORTHWEST WINDS WILL ACCOMPANY THE MUCH COLDER AIR BEHIND THE FRONT...WITH WIND SPEEDS POTENTIALLY RANGING FROM 30 TO 50 MPH. BLOWING SNOW IS ALSO EXPECTED...BUT THERE IS STILL UNCERTAINTY ABOUT THE SEVERITY OF THE BLOWING SNOW. MANY LOCATIONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA HAVE SEEN TEMPERATURES ABOVE FREEZING LATELY WHICH HAS ALLOWED THE SNOW PACK TO CRUST OVER. HOWEVER...LOCATIONS FROM THE TURTLE MOUNTAINS...SOUTH THROUGH HARVEY AND CARRINGTON ARE FAVORED FOR BLOWING SNOW...AS THESE AREAS REMAINED COLD THIS WEEK...AND STILL HAVE SOME LOOSE SNOW COVER. PEOPLE PLANNING TRAVEL...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...MAY WANT TO DELAY TRAVEL UNTIL WINDS DECREASE ON SATURDAY NIGHT. ALTHOUGH THE STRONG WINDS WILL SUBSIDE SATURDAY NIGHT...VERY COLD AIR WITH BITTERLY COLD WIND CHILL TEMPERATURES ARE FORECAST TO ARRIVE SATURDAY NIGHT THROUGH MONDAY. HIGH TEMPERATURES SUNDAY AND MONDAY ARE FORECAST TO RANGE BETWEEN 15 BELOW ZERO IN THE NORTH...TO 10 ABOVE IN THE SOUTHWEST. DANGEROUS WIND CHILL TEMPERATURES OF 45 BELOW ZERO ARE POSSIBLE SUNDAY NIGHT INTO MARTIN LUTHER KING JR DAY. NDZ002>005-010>013-021>023-025-181815- /O.NEW.KBIS.HW.A.0002.130119T1200Z-130120T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY... HARVEY...CARRINGTON 409 AM CST FRI JAN 18 2013 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * TIMING...SATURDAY * WINDS...NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR EXERCISE CAUTION. AREAS OF BLOWING SNOW ARE POSSIBLE WITH REDUCED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NDZ019-020-034>037-042-045>048-050-051-181815- /O.NEW.KBIS.HW.A.0002.130119T1500Z-130120T0000Z/ MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 409 AM CST FRI JAN 18 2013 /309 AM MST FRI JAN 18 2013/ ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * TIMING...SATURDAY * WINDS...NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR EXERCISE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JV
2 follow-up statements
861 WWUS73 KBIS 181229 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 629 AM CST FRI JAN 18 2013 ...HIGH WIND WATCH SATURDAY FOLLOWED BY BITTERLY COLD CONDITIONS THROUGH MONDAY... .A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH WESTERN AND CENTRAL NORTH DAKOTA SATURDAY MORNING. VERY STRONG NORTHWEST WINDS SUSTAINED TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE BEHIND THE FRONT. MUCH OF THE SNOWPACK ACROSS WESTERN AND CENTRAL NORTH DAKOTA HAS CRUSTED OVER WITH RECENT WARM TEMPERATURES. THE EXCEPTION BEING LOCATIONS FROM THE TURTLE MOUNTAINS...SOUTH THROUGH HARVEY AND CARRINGTON WHERE LOOSE SNOW REMAINS. THESE AREAS HAVE THE POTENTIAL FOR SIGNIFICANTLY REDUCED VISIBILITIES IN BLOWING SNOW WITH VERY STRONG WINDS SATURDAY. PEOPLE PLANNING TRAVEL...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...MAY WANT TO DELAY TRAVEL. ALTHOUGH THE STRONG WINDS WILL SUBSIDE SATURDAY NIGHT...VERY COLD AIR WITH POTENTIALITY DANGEROUS WIND CHILLS ARE FORECAST TO ARRIVE SATURDAY NIGHT THROUGH MONDAY. NDZ002>005-010>013-021>023-025-182030- /O.CON.KBIS.HW.A.0002.130119T1200Z-130120T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCLEAN-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...GARRISON...MCCLUSKY... HARVEY...CARRINGTON 629 AM CST FRI JAN 18 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * TIMING...SATURDAY. * WINDS...NORTHWEST WINDS TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR EXERCISE CAUTION. AREAS OF BLOWING SNOW ARE POSSIBLE WITH SIGNIFICANTLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NDZ019-020-034>037-042-045>048-050-051-182030- /O.CON.KBIS.HW.A.0002.130119T1500Z-130120T0000Z/ MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 629 AM CST FRI JAN 18 2013 /529 AM MST FRI JAN 18 2013/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * TIMING...SATURDAY * WINDS...NORTHWEST WINDS TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR EXERCISE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ AYD
816 WWUS73 KBIS 182147 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 347 PM CST FRI JAN 18 2013 ...STRONG WINDS WILL OCCUR OVER CENTRAL AND EASTERN NORTH DAKOTA SATURDAY... .A STRONG COLD FRONT WILL PUSH THROUGH NORTH DAKOTA SATURDAY MORNING. NORTHWESTERLY WINDS BEHIND THE FRONT WILL RAPIDLY INCREASE TO AROUND 40 MPH...WITH 60 MPH GUSTS AFTER SUNRISE. LOCATIONS IMPACTED WILL GENERALLY BE NEAR SHERWOOD...MINOT...MCCLUSKY...STEELE...JAMESTOWN...AND EDGELEY...WHERE A HIGH WIND WARNING IS IN EFFECT. NORTHWESTERLY WINDS AROUND 35 MPH...WITH 50 MPH GUSTS WILL DEVELOP NEAR LIGNITE...STANLEY...GARRISON...HAZEN...BISMARCK...ELGIN...FORT YATES...LINTON...NAPOLEAN...ASHLEY...AND OAKES...WHERE A WIND ADVISORY IS IN EFFECT SATURDAY. AREAS OF BLOWING SNOW WILL ALSO BE POSSIBLE. HOWEVER...WEATHER OBSERVERS REPORTED THAT THE RECENT WARM TEMPERATURES HAVE CRUSTED OVER THE SNOW PACK. THEREFORE...REDUCTIONS IN VISIBILITIES DUE TO BLOWING SNOW SHOULD BE MINIMAL. HOWEVER...WINDS THIS STRONG CAN PRODUCE DRIFTING SNOW AND LEAD TO DIFFICULT DRIVING CONDITIONS. USE EXTRA CAUTION. MUCH COLDER CANADIAN AIR WILL PUSH INTO THE REGION BEHIND THE FRONT. WIND CHILLS TO 30 BELOW ZERO ARE EXPECTED SATURDAY NIGHT. WIND CHILLS TO 45 BELOW ZERO ARE EXPECTED SUNDAY NIGHT. NDZ004-005-013-182300- /O.CAN.KBIS.HW.A.0002.130119T1200Z-130120T0000Z/ BOTTINEAU-ROLETTE-PIERCE- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...RUGBY 347 PM CST FRI JAN 18 2013 ...HIGH WIND WATCH HAS BEEN REPLACED BY A BLIZZARD WARNING... THE HIGH WIND WATCH HAS BEEN REPLACED BY A BLIZZARD WARNING. $$ NDZ003-011-012-022-023-025-191000- /O.UPG.KBIS.HW.A.0002.130119T1200Z-130120T0000Z/ /O.NEW.KBIS.HW.W.0001.130119T1200Z-130119T2200Z/ RENVILLE-WARD-MCHENRY-SHERIDAN-WELLS-FOSTER- INCLUDING THE CITIES OF...MOHALL...MINOT...TOWNER...MCCLUSKY... HARVEY...CARRINGTON 347 PM CST FRI JAN 18 2013 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 4 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SATURDAY. * WINDS...NORTHWEST WINDS TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR EXERCISE CAUTION. AREAS OF BLOWING SNOW ARE POSSIBLE WITH SIGNIFICANTLY REDUCED VISIBILITIES. * OTHER IMPACTS...WIND CHILLS AROUND 30 BELOW ZERO ARE EXPECTED SATURDAY NIGHT. WIND CHILLS AROUND 40 BELOW EXPECTED SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. && $$ NDZ036-037-048-191000- /O.UPG.KBIS.HW.A.0002.130119T1500Z-130120T0000Z/ /O.NEW.KBIS.HW.W.0001.130119T1500Z-130120T0000Z/ KIDDER-STUTSMAN-LA MOURE- INCLUDING THE CITIES OF...STEELE...JAMESTOWN...EDGELEY 347 PM CST FRI JAN 18 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SATURDAY * WINDS...NORTHWEST WINDS TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR EXERCISE CAUTION. * OTHER IMPACTS...WIND CHILLS AROUND 30 BELOW ZERO ARE EXPECTED SATURDAY NIGHT. WIND CHILLS AROUND 40 BELOW EXPECTED SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. && $$ NDZ002-010-021-191000- /O.UPG.KBIS.HW.A.0002.130119T1200Z-130120T0000Z/ /O.NEW.KBIS.WI.Y.0002.130119T1200Z-130119T2200Z/ BURKE-MOUNTRAIL-MCLEAN- INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN...GARRISON 347 PM CST FRI JAN 18 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SATURDAY. * WINDS...NORTHWEST WINDS TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR EXERCISE CAUTION. AREAS OF BLOWING SNOW ARE POSSIBLE WITH SIGNIFICANTLY REDUCED VISIBILITIES. * OTHER IMPACTS...WIND CHILLS AROUND 30 BELOW ZERO ARE EXPECTED SATURDAY NIGHT. WIND CHILLS AROUND 40 BELOW EXPECTED SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ019-191000- /O.UPG.KBIS.HW.A.0002.130119T1500Z-130120T0000Z/ /O.NEW.KBIS.WI.Y.0002.130119T1200Z-130119T2200Z/ MERCER- INCLUDING THE CITIES OF...BEULAH...HAZEN 347 PM CST FRI JAN 18 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SATURDAY. * WINDS...NORTHWEST WINDS TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR EXERCISE CAUTION. AREAS OF BLOWING SNOW ARE POSSIBLE WITH SIGNIFICANTLY REDUCED VISIBILITIES. * OTHER IMPACTS...WIND CHILLS AROUND 30 BELOW ZERO ARE EXPECTED SATURDAY NIGHT. WIND CHILLS AROUND 40 BELOW EXPECTED SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ020-034-035-042-045>047-050-051-191000- /O.UPG.KBIS.HW.A.0002.130119T1500Z-130120T0000Z/ /O.NEW.KBIS.WI.Y.0002.130119T1500Z-130120T0000Z/ OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-LOGAN-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...ELGIN... FORT YATES...LINTON...NAPOLEON...ASHLEY...OAKES 347 PM CST FRI JAN 18 2013 /247 PM MST FRI JAN 18 2013/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SATURDAY * WINDS...NORTHWEST WINDS TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL OR EXERCISE CAUTION. * OTHER IMPACTS...WIND CHILLS AROUND 20 BELOW ZERO ARE EXPECTED SATURDAY NIGHT. WIND CHILLS AROUND 40 BELOW EXPECTED SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Jan 18, 3:29 AM CST, 40 minutes earlier.
Area forecast discussion, Jan 18, 3:29 AM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 329 AM CST FRI JAN 18 2013 .SHORT TERM...TODAY THROUGH SATURDAY AFTERNOON... THE MAIN FORECAST CONCERN IS THE STRONG COLD FRONT THAT IS FORECAST TO ENTER THE NORTHERN PART OF THE STATE LATE TONIGHT AND BRING STRONG NORTHWEST WINDS WITH VERY COLD AIR AND RESULT IN SOME AREAS OF BLOWING SNOW IN NORTH CENTRAL NORTH DAKOTA ON SATURDAY. CURRENTLY...A WARM FRONT EXTENDED FROM A LOW PRESSURE CENTER/CLIPPER OVER NORTHERN ALBERTA...TO SOUTHERN SASKATCHEWAN...TO BETWEEN WILLISTON AND MINOT...TO NEAR BISMARCK. THIS WARM FRONT IS FORECAST TO MOVE EAST ACROSS THE STATE TODAY. TEMPERATURES HAD RISEN OR REMAINED NEARLY STEADY OVER THE SOUTHWESTERN THIRD OF THE STATE EARLY THIS MORNING...AND SHOULD RISE/REMAIN IN THE TEENS FOR THE EASTERN PORTION OF CENTRAL NORTH DAKOTA. WINDS TODAY WILL BE WEST AT AROUND 15 TO 20 MPH WITH HIGHS IN THE 30S NORTHWEST AND CENTRAL...AND AROUND 40 IN THE SOUTHWEST. TONIGHT THE MAIN LOW PRESSURE CENTER/CLIPPER MOVES SOUTHEAST INTO SOUTHERN MANITOBA AND NORTHERN MINNESOTA...WITH A TRAILING COLD FRONT THAT IS PROGGED TO ENTER THE NORTHERN PART OF THE STATE AROUND 6 AM...AND REACH THE SOUTH DAKOTA BORDER AROUND NOON TO EARLY AFTERNOON. BEHIND THE COLD FRONT...NORTHWEST WINDS SUSTAINED AT 25 TO 40 MPH WITH POTENTIAL GUSTS TO 50 MPH WILL USHER IN COLD ARCTIC AIR. SOME AREAS OF BLOWING SNOW ARE EXPECTED...BUT THERE IS MUCH UNCERTAINTY REGARDING HOW MUCH REDUCTION IN VISIBILITY WOULD OCCUR. MANY LOCATIONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA HAVE SEEN TEMPERATURES ABOVE FREEZING LATELY WHICH HAS ALLOWED THE SNOW PACK TO CRUST OVER. HOWEVER...LOCATIONS FROM THE TURTLE MOUNTAINS...SOUTH THROUGH HARVEY AND CARRINGTON ARE FAVORED FOR BLOWING SNOW...AS THESE AREAS REMAINED COLD THIS WEEK...AND STILL HAVE SOME LOOSE SNOW COVER. OPTED TO ISSUE A HIGH WIND WATCH FOR ALL OF CENTRAL AND PARTS OF WESTERN NORTH DAKOTA FOR SATURDAY...AND WILL MENTION AREAS OF BLOWING SNOW. IT APPEARS THAT WIND ADVISORY CRITERIA WILL BE MET FOR THIS AREA...BUT UNCERTAINTY REMAINS AS TO WHETHER THE HIGH WIND WARNING CRITERIA (40 MPH SUSTAINED WITH GUSTS TO 58 MPH) WILL BE MET. H850 FORECAST WINDS ARE AROUND 50 TO 55 KNOTS ON BOTH THE NAM AND GFS MODELS. BUFKIT SOUNDINGS INDICATE ADIABATIC LAPSE RATES WITH MOMENTUM TRANSFER TO THE SURFACE A GOOD POSSIBILITY. 3-HOUR PRESSURE RISES OF AROUND 8 MB ACCOMPANY THE INITIAL COLD FRONTAL PASSAGE. HIGH TEMPERATURES IN THE NORTH WILL LIKELY BE AROUND DAYBREAK SATURDAY...WITH TEMPERATURES FALLING THROUGHOUT THE DAY. IN THE SOUTH...LOOK FOR TEMPERATURES FALLING DURING THE AFTERNOON. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY NIGHT... THE HIGHLIGHT OF THE LONG TERM FORECAST CONTINUES TO BE THE IMPACTS OF THE COLDEST ARCTIC AIRMASS OF THE SEASON THUS FAR SATURDAY NIGHT THROUGH MONDAY NIGHT. THE 00 UTC GUIDANCE SUITE IS IN GOOD AGREEMENT ON THE DEVELOPMENT OF A HIGH AMPLITUDE UPPER LEVEL RIDGE ACROSS THE PACIFIC COAST AND INTO THE HIGH LATITUDES...ALLOWING ARCTIC AIR TO BE TRANSPORTED SOUTH INTO THE NORTHERN PLAINS IN THE WAKE OF THE A VERY STRONG COLD FRONT ON SATURDAY. WIDESPREAD SUB-ZERO HIGHS ARE EXPECTED ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA ON SUNDAY IN CONTINUED LOW LEVEL COLD AIR ADVECTION AS A NEAR 1050 MB HIGH BUILDS INTO THE STATE. THERE IS A CHANCE OF LIGHT SNOW ACROSS MUCH OF THE AREA DURING THE FIRST HALF OF SUNDAY IN ASSOCIATION WITH A RAPIDLY PROPAGATING DISTURBANCE EMBEDDED IN CYCLONIC FLOW ALOFT. IN LIGHT OF THE VERY COLD HIGH TEMPERATURES ON SUNDAY...OVERNIGHT LOW TEMPERATURES SUNDAY NIGHT SHOULD PLUNGE INTO THE 15 TO 25 BELOW RANGE FOR MOST AREAS UNDER CLEAR SKIES. THE LIMITING FACTOR AT THIS TIME FOR EVEN COLDER AIR TEMPERATURES IS FORECAST SURFACE WINDS OF 10-15 KTS EAST OF THE SURFACE HIGH RIDGE AXIS ACROSS WESTERN SASKATCHEWAN THROUGH FAR NORTHEAST MONTANA AND INTO NORTH CENTRAL SOUTH DAKOTA. THIS IS NOT THE FAVORED POSITION FOR BOTTOMING OUT TEMPERATURES...COMPARED TO AN ARCTIC HIGH CENTERED OVER NORTHEAST SOUTH DAKOTA YIELDING WEAKER MIXING ACROSS THE AREA. HOWEVER...THE AFOREMENTIONED WINDS ONLY ADD TO THE PROBLEM...WITH WIDESPREAD WIND CHILLS TO 40 BELOW SUNDAY NIGHT INTO MONDAY MORNING...WITH VALUES AS LOW AS 50 BELOW POSSIBLE ACROSS THE TURTLE MOUNTAINS. WHILE CONFIDENCE IN REACHING WIND CHILL WARNING CRITERIA IS HIGH...WILL FORGO WIND CHILL HEADLINES FOR NOW TO AVOID CONFUSION WITH HIGH WIND HEADLINES AND CONTINUE TO HIGHLIGHT THE THREAT IN THE HIGH WIND WATCH. FURTHERMORE...WIND CHILL ADVISORY CRITERIA OF 25 BELOW MAY BE REACHED AS EARLY AS SATURDAY AFTERNOON AND CONTINUE THROUGH THE DAY ON SUNDAY. FOR THE MONDAY AND MONDAY NIGHT TIMEFRAME...DID PREFER THE COLDER GUIDANCE OF THE 00 UTC ECMWF/GEM AND THE 03 UTC SREF AS IT IS HARD TO SEE MUCH THERMAL RECOVERY MONDAY GIVEN THE VERY COLD START AND VERY WEAK MIXING IN THE MIDDLE OF THE ARCTIC HIGH...WHICH IS FORECAST TO BE IN THE AFOREMENTIONED FAVORED POSITION MONDAY NIGHT FOR BOTTOMING OUT TEMPERATURES IN THE 15 TO 25 BELOW RANGE AGAIN FOR THE CENTRAL. THEREAFTER...THE QUESTION IS HOW QUICKLY THE ARCTIC AIRMASS CAN BE SCOURED OUT...WHICH MAY BE A BIT OF A SLOW PROCESS AS THE 00 UTC DETERMINISTIC MODELS HOLD THE NORTHERN PLAINS UNDER NORTHWEST CYCLONIC FLOW ALOFT THROUGH WEDNESDAY...BEFORE POTENTIAL WARMING AHEAD OF THE NEXT CLIPPER INTO THURSDAY. && .AVIATION... AS OF 09 UTC...A WARM FRONT WAS LOCATED FROM NEAR CYEN ESTEVAN THROUGH KMOT AND INTO FAR NORTHEAST SOUTH DAKOTA...AND WILL CONTINUE TO SLOWLY MOVE EAST THROUGH THIS MORNING AND INTO THE AFTERNOON. VFR CONDITIONS ARE IN PLACE BEHIND THE FRONT AND WILL PREVAIL FOR THE REMAINDER OF THE 06 UTC TAF CYCLE. TO THE EAST OF THE WARM FRONT...MVFR/IFR CEILINGS AND VISIBILITIES IN STRATUS AND LIGHT SNOW ARE OBSERVED...AND MAY CONTINUE TO IMPACT KJMS THROUGH 12-14 UTC. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR NDZ002>005-010>013-021>023-025. HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR NDZ019-020-034>037-042-045>048-050-051. && SHORT TERM...JV LONG TERM....AYD AVIATION...AYD
Hazardous weather outlook, Jan 17, 4:37 PM CST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 437 PM CST THU JAN 17 2013 NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-181200- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 437 PM CST THU JAN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT LIGHT SNOW WILL CONTINUE TONIGHT...MAINLY EAST OF U.S. HIGHWAY 83. ACCUMULATIONS WILL BE LIMITED TO AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL SWEEP THROUGH THE STATE FRIDAY NIGHT AND SATURDAY MORNING. VERY STRONG NORTHWEST WINDS WILL ACCOMPANY THE MUCH COLDER AIR BEHIND THE FRONT...WITH WIND SPEEDS POTENTIALLY RANGING FROM 30 TO 50 MPH. BLOWING SNOW IS ALSO EXPECTED. THERE IS STILL UNCERTAINTY ABOUT THE SEVERITY OF THE BLOWING SNOW...AS MANY LOCATIONS HAVE SEEN TEMPERATURES ABOVE FREEZING WHICH HAS CRUSTED OVER THE SNOW PACK. LOCATIONS FROM THE TURTLE MOUNTAINS...SOUTH THROUGH HARVEY AND CARRINGTON ARE FAVORED FOR BLOWING SNOW...AS THESE AREAS REMAINED COLD THIS WEEK...AND STILL HAVE SOME LOOSE SNOW COVER. ALTHOUGH THE STRONG WINDS WILL SUBSIDE AFTER SATURDAY...EVEN COLDER AIR WITH BITTERLY COLD WIND CHILL TEMPERATURES ARE FORECAST TO ARRIVE SUNDAY INTO MONDAY. HIGH TEMPERATURES SUNDAY AND MONDAY ARE FORECAST TO RANGE BETWEEN 10 BELOW ZERO IN THE NORTH...TO 15 ABOVE IN THE SOUTHWEST. DANGEROUS WIND CHILL TEMPERATURES OF 45 BELOW ZERO ARE POSSIBLE SUNDAY NIGHT INTO MARTIN LUTHER KING JR DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOWFALL AND LOW VISIBILITY ARE ENCOURAGED SATURDAY BY CALLING THE NATIONAL WEATHER SERVICE AT 1-800-247-0212. NDZ001-002-009-010-017>020-031>034-040>045-181200- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX- 437 PM CST THU JAN 17 2013 /337 PM MST THU JAN 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL SWEEP THROUGH THE STATE FRIDAY NIGHT AND SATURDAY MORNING. VERY STRONG NORTHWEST WINDS WILL ACCOMPANY THE MUCH COLDER AIR BEHIND THE FRONT...WITH WIND SPEEDS POTENTIALLY RANGING FROM 25 TO 45 MPH. BLOWING SNOW IS EXPECTED TO BE LIMITED WEST OF U.S. HIGHWAY 83...AS THE RECENT MILDER TEMPERATURES HAVE CRUSTED OVER MUCH OF THE SNOW PACK. ALTHOUGH THE STRONG WINDS WILL SUBSIDE AFTER SATURDAY...EVEN COLDER AIR WITH BITTERLY COLD WIND CHILL TEMPERATURES ARE FORECAST TO ARRIVE SUNDAY INTO MONDAY. HIGH TEMPERATURES SUNDAY AND MONDAY ARE FORECAST TO RANGE BETWEEN 10 BELOW ZERO IN THE NORTH...TO 15 ABOVE IN THE SOUTHWEST. DANGEROUS WIND CHILL TEMPERATURES OF 45 BELOW ZERO ARE POSSIBLE SUNDAY NIGHT INTO MARTIN LUTHER KING JR DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOWFALL AND LOW VISIBILITY ARE ENCOURAGED SATURDAY BY CALLING THE NATIONAL WEATHER SERVICE AT 1-800-247-0212. RK
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:47 PM CST | Blizzard Warning | BIS | Bottineau, Pierce, Rolette | 24 hr |
| Jan 18, 3:47 PM CST | High Wind Warning | BIS | Foster, Kidder, LaMoure, McHenry, Renville, Sheridan and 2 more | 24 hr |
| Jan 18, 3:47 PM CST | Wind Advisory | BIS | Burke, Burleigh, Dickey, Emmons, Grant, Kidder and 7 more | 26 hr |
Nearby
High Wind Watches in North Dakota, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.